Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Jun 2, 2021, 12:19 PM EDT for Daviess County, Knox County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 12:19 PM EDT (16:19 UTC)
- Expired
- Jun 2, 2021, 3:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 43 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516
WGUS43 KIND 021619
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
1219 PM EDT Wed Jun 2 2021
INC027-083-021915-
/O.NEW.KIND.FA.W.0003.210602T1619Z-210602T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess IN-Knox IN-
1219 PM EDT Wed Jun 2 2021
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
Daviess County in southwestern Indiana...
Knox County in southwestern Indiana...
* Until 315 PM EDT.
* At 1219 PM EDT, Doppler radar indicated heavy rain has fallen
across the warned area. Flooding is ongoing or expected to begin
shortly in the warned area. Between 1 and 2 inches of rain have
fallen.
* Some locations that will experience flooding include...
Vincennes, Washington, Bicknell, Odon, Elnora, Oaktown, Monroe
City, Wheatland, Bruceville, Plainville, Sandborn, Montgomery,
Edwardsport, Decker, Crane, Cannelburg, Freelandville, Vincennes
University and Glendale Fishery.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3851 8729 3854 8736 3851 8737 3854 8740
3850 8750 3852 8754 3845 8760 3841 8774
3847 8775 3851 8765 3855 8767 3859 8761
3864 8762 3868 8753 3874 8750 3890 8754
3890 8690 3857 8699 3852 8708 3855 8720
$$
AW2 follow-up statements
275
WGUS83 KIND 021758
FLSIND
Flood Statement
National Weather Service Indianapolis IN
158 PM EDT Wed Jun 2 2021
INC027-083-021915-
/O.CON.KIND.FA.W.0003.000000T0000Z-210602T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess IN-Knox IN-
158 PM EDT Wed Jun 2 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT THIS AFTERNOON
FOR DAVIESS AND KNOX COUNTIES...
At 158 PM EDT, Doppler radar indicated an area of very heavy
rainfall across the warned area. Between 1.5 and 2.5 inches of rain
have fallen.
Some locations that will experience flooding include...
Vincennes, Washington, Bicknell, Odon, Elnora, Oaktown, Monroe
City, Wheatland, Bruceville, Plainville, Sandborn, Montgomery,
Edwardsport, Decker, Crane, Cannelburg, Freelandville, Vincennes
University and Glendale Fishery.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3851 8729 3854 8736 3851 8737 3854 8740
3850 8750 3852 8754 3845 8760 3841 8774
3847 8775 3851 8765 3855 8767 3859 8761
3864 8762 3868 8753 3874 8750 3890 8754
3890 8690 3857 8699 3852 8708 3855 8720
$$
AW178
WGUS83 KIND 021910
FLSIND
Flood Statement
National Weather Service Indianapolis IN
310 PM EDT Wed Jun 2 2021
INC027-083-021920-
/O.EXP.KIND.FA.W.0003.000000T0000Z-210602T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess IN-Knox IN-
310 PM EDT Wed Jun 2 2021
...FLOOD WARNING WILL EXPIRE AT 315 PM EDT THIS AFTERNOON FOR
DAVIESS AND KNOX COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3851 8729 3854 8736 3851 8737 3854 8740
3850 8750 3852 8754 3845 8760 3841 8774
3847 8775 3851 8765 3855 8767 3859 8761
3864 8762 3868 8753 3874 8750 3890 8754
3890 8690 3857 8699 3852 8708 3855 8720
$$
JASWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Jun 2, 9:55 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 2, 9:55 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 955 AM EDT Wed Jun 2 2021 .Forecast Update... Issued at 955 AM EDT Wed Jun 2 2021 So far this morning widespread moderate to briefly heavy rain showers were falling across southern and east-central counties... with isolated to scattered light rain elsewhere. Few changes were made to grids past small tweaks following recent observations...with likely rain POPs to continue through late day for most of the CWA... as an embedded mid-level short wave trough advances up the Ohio Valley. Maintaining thunder chances for all of the region this afternoon...with the potential for strong storms along/south of the US-50 corridor, which will both be closer to the short wave's forcing and may see further destabilization from any breaks in the clouds later today. Flash flooding is possible along and southeast of the I-69 corridor where the potential exists for an additional 1.00" of rainfall during the 14z-18z period. Temperatures presently near 60F will slowly rise to the upper 60s to lower 70s by late day, while the system's rather weak surface front remains stretched across central Indiana. && .Short Term...(Today through Thursday) Issued at 337 AM EDT Wed Jun 2 2021 Early this morning, a large upper trough was across the central USA, with southwest flow across Indiana. Satellite shows a shortwave within the large trough across western Tennessee. Scattered to numerous showers were across central Indiana, with more widespread rain to the south of the area, closer to the shortwave. The shortwave will move through the upper flow today and bring forcing to central Indiana. An upper level jet streak will aid in the forcing, as well as 850mb winds. Orientation of the features, especially the 850mb winds, point to best forcing across southeastern forecast area. Moisture will be plentiful with precipitable water values near an inch north to 1.5 inches south. Given this, will go high PoPs across the southeast 3/4 of the forecast area today, with a gradient to chance PoPs in the far northwest. PoPs will diminish some this afternoon as the initial shortwave moves off to the east. The high precipitable water values will lead to a threat of locally heavy rain today. However, with the best moisture transport expected south and east of the area, widespread heavy rain does not look likely. If clouds break up some across the far southern forecast area, enough instability might build for a few strong storms this afternoon. Better chances for any severe weather would be farther south, where warmer temperatures could lead to better instability. Gusty winds would be the primary threat. Tonight, the upper trough axis will move into the area as a surface low pressure moves along a front through central Indiana. Better moisture will be shunted off to the east by tonight. Will go likely PoPs across roughly the eastern half of the area this evening and chance PoPs west, then diminish them some overnight as forcing weakens some with the exit of the surface low. The upper trough will linger across the area on Thursday along with the surface front. Will keep PoPs going for much of the area, with highest PoPs east ahead of the surface front. Instability will be around, but shear will be much weaker. Thus do not expect any severe threat on Thursday. && .Long Term...(Thursday night through Tuesday) Issued at 337 AM EDT Wed Jun 2 2021 The axis of a broad upper trough will be exiting off to the east, and with it any rain should have exited by the start of the long term period. The trough axis which curves towards the SW, tied to the cut off low currently over Baja California, will then continue to push east swing around before finally swinging up into New England this weekend once it finally separates from the cut off low. Models show that low also slowly tracking eastward and setting up over Texas by this weekend. This separation of the the trough and the cut off low will allow ridging overhead the Ohio Valley as well as expansive surface high pressure over the SE states up into the Ohio Valley. The associated subsidence should bring mostly quiet weather to the area for the start of the weekend, but isolated pop- up storms are not out of the question during the afternoons of Friday through Sunday. Given the uncertainties at this time, have left PoPs out for now, but will continue to monitor to see if they need to be put back in for future forecast runs. Models are still suggesting that the remnants of the low could bring more rain and thunderstorms early to mid next week but with the variety of solutions, specific details are yet to be seen. In addition to the more synoptic influences, the environment will be primed with warmth and moisture so diurnal heating will only add instability. At this time, it looks as though the best chances for PoPs next week will be during the daytime hours. Ample S to SW flow thanks to ridging aloft and surface high pressure centered to the SE, will advect in warmer temperatures. Temps will be in the 80s and gradually increasing through the weekend with upper 80s expected on Sunday. A few areas could even reach the 90s. These above normal temps will continue into next week as the surface high pushes off to the east, settling over the western Atlantic. While the subsidence associated with this high will have weakened over central Indiana, it will still continue the S to SW and warm air advection. && .Aviation...(12Z TAF Issuance) Issued at 639 AM EDT Wed Jun 2 2021 IMPACTS: - Poor flying conditions expected for much of the time at most TAF sites. - Thunderstorms are possible after 16Z, but odds/coverage are too low to include in the TAFs at this time. DISCUSSION: Areas of showers will continue to move across most TAF sites into tonight. KLAF will see the least coverage of showers. MVFR/IFR ceilings are expected through much of the period, with lower than IFR possible, mainly overnight tonight. Winds will generally be 10kt or less, but gusts around 15kt are possible this afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...AGM Short Term...50 Long Term...KH Aviation...50
Hazardous weather outlook, Jun 2, 3:56 AM EDT, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 356 AM EDT Wed Jun 2 2021 INZ021-028>031-035>049-051>057-060>065-030800- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, and Greensburg 356 AM EDT Wed Jun 2 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Locally heavy rain is possible today, mainly south and east of a line from Terre Haute to Muncie. Thunderstorms are possible today and tonight. Lightning is a threat from any thunderstorm. Expected storm motion will be to the northeast at 25 to 30 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible for all or parts of the area at times from Sunday afternoon through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ067>072-030800- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 356 AM EDT Wed Jun 2 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Locally heavy rain is possible today. Thunderstorms are possible today and tonight. A few strong storms with gusty winds are possible this afternoon and evening. Lightning is a threat from any thunderstorm. Expected storm motion will be to the northeast at 25 to 30 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible for all or parts of the area at times from Wednesday afternoon through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:15 PM EDT | Areal Flood Warning | IND | Brown, Johnson, Monroe, Morgan | 3 hr |
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.